MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX OPTION, HEAD, M, 36/0, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEADS, OPTION CERAMIC FEMORAL HEAD SYSTEM

ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX OPTION, HEAD, M, 36/0, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEADS, OPTION CERAMIC FEMORAL HEAD SYSTEM
Model Number N/A
Medical Device Problem Codes Mechanical Problem (1384); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Arthralgia (2355); Ambulation or Postural Difficulties (2544)
Date of Event 07/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Due to fact that this is a legal claim, our legal department has been provided with the available facts from the customer.Zimmer (b)(4) legal department is well trained and passes all information concerning the case to our complaint handling department.As soon as supplemental information becomes available an updated report will be submitted.The manufacturer received x-rays, photographs and legal letter which will be reviewed as part of ongoing investigation.The manufacturer did not receive the device for investigation.The lot number of the device was received.The device history records will be reviewed during investigation.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).The following reports are associated with this event: 0009613350-2021-00660.
 
Event or Problem Description
It was reported that patient is experiencing substantial impairment since implantation.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Event description: it was reported that the patient underwent revision surgery on the (b)(6) 2021, whereby the femoral head and liner were replaced.Since the surgery, the patient has been experiencing substantial impairment, which prevent or restrict the patient from performing any activities.Review of received data: due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.X-rays were provided for the linked complaint and prior to the implantation of the complained products.Patient data: (b)(6), 1959, male implant pass received with the labels of the devices implanted in the initial surgery dated (b)(6) 2020 and the devices implanted in the revision surgery dated (b)(6), 2021.Legal letter received dated oct 22, 2012 explaining amongst other details the course of events, of which the following relevant to this complaint has been stated (translated from german): since the surgery, our client has suffered from significant impairments that prevent or restrict him from carrying out all his activities.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: device purpose: all involved devices are intended for treatment.Product compatibility: the product combination was approved by zimmer biomet.Dhr review: the quality records show that all specified characteristics have met the specifications valid at the time of production with no ncr with a potential correlation to the reported event was found.Conclusion: it was reported that the patient underwent revision surgery on the (b)(6), 2021, whereby the femoral head and liner were replaced.Since the surgery, the patient has been experiencing substantial impairment, which prevent or restrict the patient from performing any activities.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).Neither x-rays on the date of implantation or thereafter, operative notes, office visit notes, nor devices or photos of the devices were received; therefore the condition of the components are unknown.Patient factors that may have affected the performance of the components and relevant medical history are unknown.Adherence to rehabilitation protocol is unknown.Additionally, the exact nature of events as well as if the patient underwent any further medical or surgical intervention is unknown.Based on the provided information and the results of the investigation, the reported event cannot be confirmed and we were not able to identify a specific root cause for this issue.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is cmp.
 
Event or Problem Description
No change to previously reported event.

Brand Name
BIOLOX OPTION, HEAD, M, 36/0, TAPER 12/14
Common Device Name
BIOLOX DELTA CERAMIC FEMORAL HEADS, OPTION CERAMIC FEMORAL HEAD SYSTEM
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12967455
Report Number0009613350-2021-00659
Device Sequence Number17256347
Product Code LZO
UDI-Device Identifier00889024430525
UDI-Public00889024430525
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K192416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00-8777-036-02
Device Lot Number3052875
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2021
Supplement Date Received by Manufacturer02/10/2022
Initial Report FDA Received Date12/09/2021
Supplement Report FDA Received Date03/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexMale